Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

Went to the Doctor today and got on birth control cause im sexual active but maybe it will help my skin a bit....Does it make u gain weight?

Link to post
Share on other sites

depends on the bc and on you. i gained weight when i was on orthotricyclen so i changed to estrostep and i lost all the weight i gained. some people i know did not gain weight on orthotricyclen. just keep an eye on your weight gain and if its severe change bcs.

EDIT: i was on orthotricyclen lo when i gained weight.

Link to post
Share on other sites

Yes I agree with what longshot said. If you don't like the one your doc prescribed, ask for a different brand. I'm on the generic ortho-tricyclen and I don't have any weight fluctuations.

Link to post
Share on other sites

I'm on the generic ortho-tricyclen as well..I've been doin the new dippin regimen i love it it has really improved my skin.....and it's only been a few days

Link to post
Share on other sites

Went to the Doctor today and got on birth control cause im sexual active but maybe it will help my skin a bit....Does it make u gain weight?

Hey Dee!

i joined this site about 5 mins ago & your question popped out at me coz i have been there. To answer your question about the pill putting on weight - it depends on which one you are going on. I went on one called Diane and I remember my doc warning me that I will need to join a gym or do some form of exercise because it is known to have a side effect which is weight gain. I am a slim build and weighed only 53 kg at the time and thought "nah i won't put on weight" and guess what - 5 months later I had gained 5kg and weighed 58kg!! It happened slowly and crept up on me!! i hadn't barely noticed putting on weight until my jeans didn't do up anymore. It was a big shock and my acne had actually gotten worse even tho i kept telling myself it was getting better or it would get better soon.

I don't want to deter you as i've made Diane sound horrible BUT it does work for many girls. The reason girls put on weight from it is coz it tricks you to think you are hungrier than you are. From my understanding it doesn't add on weight by itself. I found i would eat snacks like a bowl of cerial before dinner and toast after dinner and after going out sat nites i would come back and eat 2 pieces of toast. I didn't do this before going on it. my bf noticed me eating more but i just said i was hungry. However for each person different treatments work differently. SO definitely try the pill your doc is suggesting as it is different for everyone and may jsut be the thing that works for you. Just remember to keep an eye on the amount of food you eat (even if it is healthy food) and remember how much you ate before going on the pill. Good luck Dee!

Jess x

Link to post
Share on other sites

Using Birth Control Pills has helped my skin a lot; I had relatively clear skin to begin with, but during "That time of the month" my skin always had 1 HUGE massive cyst, that hurt like a bitch. So, when I went on BCP (I"m on Yasmin) my skin is pretty much always clear, less oily, and I haven't noticed any weight gain. I've been on Yasmin for about a month and a half.

Link to post
Share on other sites

Well, they say if you start it on the Sunday after your period you are protected immediately, but that if you start on some random day you aren't protected until you've gone through a whole pack and start the next one. But if you're on Accutane you should assume the worst to be safe.

Link to post
Share on other sites

Well i went to the doc on a Monday and he told me i could start it that day and it would be ok and i was on my period i was 4 days into my period...So does that mean it wont be effective until a month or so....Cause my b/f hasnt pulled out sometimes i hope i dont get pregnant.....

Link to post
Share on other sites

Went to the Doctor today and got on birth control cause im sexual active but maybe it will help my skin a bit....Does it make u gain weight?

Hey Dee!

i joined this site about 5 mins ago & your question popped out at me coz i have been there. To answer your question about the pill putting on weight - it depends on which one you are going on. I went on one called Diane and I remember my doc warning me that I will need to join a gym or do some form of exercise because it is known to have a side effect which is weight gain. I am a slim build and weighed only 53 kg at the time and thought "nah i won't put on weight" and guess what - 5 months later I had gained 5kg and weighed 58kg!! It happened slowly and crept up on me!! i hadn't barely noticed putting on weight until my jeans didn't do up anymore. It was a big shock and my acne had actually gotten worse even tho i kept telling myself it was getting better or it would get better soon.

I don't want to deter you as i've made Diane sound horrible BUT it does work for many girls. The reason girls put on weight from it is coz it tricks you to think you are hungrier than you are. From my understanding it doesn't add on weight by itself. I found i would eat snacks like a bowl of cerial before dinner and toast after dinner and after going out sat nites i would come back and eat 2 pieces of toast. I didn't do this before going on it. my bf noticed me eating more but i just said i was hungry. However for each person different treatments work differently. SO definitely try the pill your doc is suggesting as it is different for everyone and may jsut be the thing that works for you. Just remember to keep an eye on the amount of food you eat (even if it is healthy food) and remember how much you ate before going on the pill. Good luck Dee!

Jess x

yea when i was on diane i was NEVER full. i could eat and eat and eat. and as soon as i went off it i was barely hungry anymore. diane also made my face SOOOOOOO BAD. ive been off of it for 3 months (i am n tousing a 30% glycolic acid peel once a week) and my face is FINALLY going back to normal....

Link to post
Share on other sites

hey I was on orthotricycline lo...

I gained a lot of weight.

but that's what I needed it to do, so I own't complain. i put on about 15 pounds and I was on the pills and off again for a little over a year.

i just started yaz today... does anybody know if that works for acne?

Link to post
Share on other sites

Yaz utilizes the same anti-androgenic progesterone as Yasmin, so yes, for most women it would be good for acne. Remember that it will take about three months before you'll see if it works for you, and during that time you may experience a flare as your hormones are adjusting.

Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×